Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 94, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Oct 28, 2020, 10:28 AM CDT for George County, Greene County, Wayne County, Mississippi. It took effect at Oct 29, 2020, 10:45 AM CDT. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2020, 10:28 AM CDT (15:28 UTC)
- In effect from
- Oct 29, 2020, 10:45 AM CDT
- Expired
- Nov 18, 2020, 9:28 AM CST
- In force
- 20 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 22.52 ft at Oct 30, 2020, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS44 KMOB 281528
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
1028 AM CDT Wed Oct 28 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1030 PM CDT.
&&
MSC039-041-153-290330-
/O.NEW.KMOB.FL.W.0094.201031T0000Z-000000T0000Z/
/LEKM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CDT Wed Oct 28 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Chickasawhay At Leakesville.
* From Friday evening until further notice.
* At 9:15 AM CDT Wednesday the stage was 10.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.0 feet
Friday evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
MOB11 follow-up statements
538
WGUS84 KMOB 290307
FLSMOB
Flood Statement
National Weather Service Mobile AL
1007 PM CDT Wed Oct 28 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-153-291515-
/O.CON.KMOB.FL.W.0094.201031T0000Z-000000T0000Z/
/LEKM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1007 PM CDT Wed Oct 28 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* From Friday evening until further notice.
* At 9:15 AM CDT Wednesday the stage was 10.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 20.0 feet
Friday evening.
* Impact...At 20.0 feet, Flooding of lowlands will occur.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$526
WGUS84 KMOB 290646
FLSMOB
Flood Statement
National Weather Service Mobile AL
146 AM CDT Thu Oct 29 2020
...The Flood Warning continues for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
&&
MSC039-041-153-291900-
/O.EXT.KMOB.FL.W.0094.201030T0240Z-201101T2200Z/
/LEKM6.1.ER.201030T0240Z.201031T0000Z.201101T1600Z.NO/
146 AM CDT Thu Oct 29 2020
...The Flood Warning is now in effect until Sunday afternoon...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* From this evening to Sunday afternoon.
* At 1:15 AM CDT Thursday the stage was 14.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 22.0 feet tomorrow evening. It will
then fall below flood stage late Sunday morning.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$459
WGUS84 KMOB 291512
FLSMOB
Flood Statement
National Weather Service Mobile AL
1012 AM CDT Thu Oct 29 2020
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-153-300315-
/O.EXT.KMOB.FL.W.0094.201029T1545Z-000000T0000Z/
/LEKM6.1.ER.201029T1545Z.201031T0000Z.000000T0000Z.NO/
1012 AM CDT Thu Oct 29 2020
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* From this morning until further notice.
* At 9:15 AM CDT Thursday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning and continue rising to a crest of 24.0 feet tomorrow
evening.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
MOB223
WGUS44 KMOB 300056
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
756 PM CDT Thu Oct 29 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-153-301300-
/O.CON.KMOB.FL.W.0094.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.201029T1535Z.201031T0000Z.000000T0000Z.NO/
756 PM CDT Thu Oct 29 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until further notice.
* At 7:15 PM CDT Thursday the stage was 21.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Thursday was 21.7 feet.
* Forecast...The river will rise to 24.0 feet tomorrow evening. It
will then fall to 22.8 feet and begin rising again Sunday evening.
It will rise to 22.9 feet early Monday morning. It will then fall
again but remain above flood stage.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
DRE382
WGUS84 KMOB 301347
FLSMOB
Flood Statement
National Weather Service Mobile AL
847 AM CDT Fri Oct 30 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-310200-
/O.CON.KMOB.FL.W.0094.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.201029T1535Z.201031T0000Z.000000T0000Z.NO/
847 AM CDT Fri Oct 30 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until further notice.
* At 8:15 AM CDT Friday the stage was 22.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 AM CDT Friday was 22.4 feet.
* Forecast...The river will rise to 24.0 feet this evening. It will
then fall to 22.8 feet and begin rising again Sunday evening. It
will rise to 22.9 feet early Monday morning. It will then fall
again but remain above flood stage.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
MOB686
WGUS84 KMOB 310035
FLSMOB
Flood Statement
National Weather Service Mobile AL
735 PM CDT Fri Oct 30 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-311245-
/O.EXT.KMOB.FL.W.0094.000000T0000Z-201103T2137Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T1536Z.NO/
735 PM CDT Fri Oct 30 2020
...The Flood Warning is now in effect until Tuesday afternoon...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until Tuesday afternoon.
* At 7:15 PM CDT Friday the stage was 22.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Friday was 22.5 feet.
* Forecast...The river is expected to fall below flood stage late
Tuesday morning and continue falling to 16.1 feet Wednesday
evening.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
DRE302
WGUS84 KMOB 311543
FLSMOB
Flood Statement
National Weather Service Mobile AL
1043 AM CDT Sat Oct 31 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-010345-
/O.EXT.KMOB.FL.W.0094.000000T0000Z-201103T1200Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T0600Z.NO/
1043 AM CDT Sat Oct 31 2020
...The Flood Warning is now in effect until Tuesday morning...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until Tuesday morning.
* At 10:15 AM CDT Saturday the stage was 22.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CDT Saturday was 22.5 feet.
* Forecast...The river is expected to gradually fall to below flood
stage by Tuesday morning and continue falling to a stage of 13.8
feet Thursday morning.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$281
WGUS84 KMOB 010015
FLSMOB
Flood Statement
National Weather Service Mobile AL
715 PM CDT Sat Oct 31 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-011215-
/O.CON.KMOB.FL.W.0094.000000T0000Z-201103T1200Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T0600Z.NO/
715 PM CDT Sat Oct 31 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until Tuesday morning.
* At 6:15 PM CDT Saturday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:15 PM CDT Saturday was 22.5 feet.
* Forecast...The river is expected to fall below flood stage early
Tuesday morning and continue falling to 12.7 feet Thursday evening.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
DRE638
WGUS84 KMOB 011651
FLSMOB
Flood Statement
National Weather Service Mobile AL
1051 AM CST Sun Nov 1 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-020500-
/O.EXT.KMOB.FL.W.0094.000000T0000Z-201103T0600Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T0000Z.NO/
1051 AM CST Sun Nov 1 2020
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until late Monday night.
* At 10:15 AM CST Sunday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CST Sunday was 22.3 feet.
* Forecast...The river is expected to continue to gradually fall,
falling to below flood stage by Monday night. The river will then
fall to a stage of 10.6 feet Friday morning.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$066
WGUS84 KMOB 020019
FLSMOB
Flood Statement
National Weather Service Mobile AL
619 PM CST Sun Nov 1 2020
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-021230-
/O.EXT.KMOB.FL.W.0094.000000T0000Z-201103T0800Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T0200Z.NO/
619 PM CST Sun Nov 1 2020
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until late Monday night.
* At 5:15 PM CST Sunday the stage was 21.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:15 PM CST Sunday was 22.1 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 10.1 feet Friday evening.
* Impact...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
DRE762
WGUS84 KMOB 021713
FLSMOB
Flood Statement
National Weather Service Mobile AL
1113 AM CST Mon Nov 2 2020
...The Flood Warning continues for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-030515-
/O.EXT.KMOB.FL.W.0094.000000T0000Z-201103T0600Z/
/LEKM6.1.ER.201029T1535Z.201030T2245Z.201103T0000Z.NO/
1113 AM CST Mon Nov 2 2020
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Chickasawhay At Leakesville.
* Until late tonight.
* At 10:15 AM CST Monday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:15 AM CST Monday was 21.5 feet.
* Forecast...The river is expected to remain around 20.5 feet
through the afternoon, then begin to fall. It will fall below
flood stage tonight
* Impact...At 20.0 feet, Flooding of lowlands will occur.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Oct 28, 6:34 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 28, 6:34 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
634 AM CDT Wed Oct 28 2020
.NEAR TERM UPDATE /Now Through Thursday/...Hurricane Zeta
continues to move north over the Gulf of Mexico. The latest radar
loop from KMOB shows a band of convection stretching north over
western portions of the forecast area. A few of the stronger
storms have shown indications of decent rotation so far. Also,
with the relative stationary (east/west-wise) of the band, the
KMOB 88D has shown local rainfall amounts of up to 5' over inland
southeast Mississippi. Will continue to monitor. The forecast is
generally on track, with no updates needed at this time.
/16
&&
.AVIATION...
12Z issuance...A Zeta moves north over the Gulf of Mexico and
onshore on the Louisiana coast late this afternoon/early evening,
conditions will deteriorate. Across the forecast at 11z, VISBYs were
at VFR levels. CIGs ranges from IFR/LIFR northeast of a KMEI to KHRT
line, MVFR to VFR southwest. As winds increase during the day, am
expecting CIGS to rise to general upper MVFR to VFR today, then fall
to low end MVFR/IFR levels late afternoon through tonight as the
stronger winds from Zeta moves onshore. Southeasterly winds today
will become to southerly 20 to 30 knots today, then south-southwest
of 10 to 20 knots. Closer to the sphere of influence of Zeta, winds
of 25 to 45 knots with gusts to 60s knots are expected as Zeta
crosses the forecast area. LLWS mention has been added to the TAFS
for the 02Z to 08Z time frame tonight.
/16
&&
.PREV DISCUSSION... /issued 506 AM CDT Wed Oct 28 2020/
NEAR TERM UPDATE /Now Through Thursday/...An upper level ridge continues
over Florida, southeast Georgia, and southeast South Carolina and on
out over the mid-Atlantic. However, it will begin to break down
through the day today over the far southeast CONUS as a stout trough
over the Desert Southwest progresses eastward and as Hurricane Zeta,
currently over the central Gulf, progresses northward. Zeta is
forecast to approach the southeast Louisiana coast and make landfall
as a hurricane later today and then northeastward over southeast
Louisiana, southeast Mississippi, and southern Alabama. Zeta will
then likely be a strong tropical storm as it moves over our local
area tonight. Zeta is expected to quickly move northeast over
Alabama and northern Georgia by Thursday morning, weakening into a
tropical depression as it does. For more details on track and
intensity of Zeta, please refer to the National Hurricane Center
forecast at www.hurricanes.gov. At the surface, a low pressure
system will be located over the ArkLaTex region, with a cold front
just behind Zeta by this evening. This front is expected to quickly
push Zeta out of the area by Thursday morning and race over the
local area through the day on Thursday.
As for local impacts, tropical storm force winds are expected to
spread far inland as Zeta interacts with a strong upper level system
(the stout upper trough over the Desert Southwest moving over the
southern Plains). The greatest wind threat is thus forecast to be
along and west of I-65 as well as over coastal Alabama and areas of
the far western Florida Panhandle, where winds between 58-73mph are
possible. Furthermore, hurricane force winds cannot be ruled out
across portions of southeast Mississippi and coastal Alabama.
Numerous downed trees and power lines are expected, leading to many
power outages. Storm surge will also be big local impact, with the
greatest potential from tonight into early Thursday morning.
Potentially 6-9 feet surge inundation above normally dry ground is
forecast from the Mississippi/Alabama border to Dauphin Island, 4-6
feet from Mobile Bay to the Alabama/Florida border, 2-4 feet from
the Alabama/Florida border to Navarre, and 1-3 feet from Navarre to
Destin. Minor coastal flooding is also likely to linger through mid-
morning on Thursday. Additionally, the threat for tornadoes is
increasing, as much of the local area will be in the northeast
quadrant of the storm. The Storm Prediction Center has outlooked far
southeast Mississippi, coastal Alabama, parts of south-central
Alabama, and the western Florida Panhandle in a slight risk of
severe storms and a marginal risk for much of the remainder of the
local area today through early Thursday morning. Heavy rain could
result in localized flooding as well. Storm total rainfall amounts
of 3-6 inches with localized totals up to 8 inches are possible,
mainly west of I-65. Thus, a Flash Flood Watch remains in effect for
areas along west of I-65 today through Thursday morning. Lastly, a
high rip current risk is in effect for southwest Alabama and western
Florida Panhandle beaches through Thursday night and a high surf
warning is also in effect for these areas until Thursday morning for
dangerously large breaking waves of 10-15 feet.
Zeta will be fast moving, resulting in merely a slight chance of
precipitation over the far eastern part of the local area by
Thursday afternoon and dry conditions west. High temperatures today
w ill be in the upper 70s to lower 80s. Lows tonight will be in the
lower 60s to around 70 degrees west of I-65, with lower to mid 70s
east of I-65. Highs Thursday are then expected to generally be in
the upper 60s to the mid 70s west of I-65 (due to cold FROPA) and in
the upper 70s to around 80 degrees east of I-65. /26/22
SHORT TERM /Thursday night Through Friday night/...The stout upper
trough will continue to progress over the Deep South through Friday
afternoon, with weak ridging taking hold over the northern Gulf
coast by Friday evening. Surface high pressure will also build into
the region from the west (behind Thursday's cold FROPA). This will
result in fair weather, with few clouds and no chances of rain
Thursday night through Friday night. Low temperatures Thursday night
will dip into the upper 40s to lower 50s north of I-10 and into the
lower to mid 50s south of I-10. High temperatures Friday afternoon
will be much cooler (below seasonal norms), in the lower to upper
60s, due to FROPA. Lows Friday night will then be in the lower 40s
to upper 40s west of I-65 and in the upper 40s to lower 50s east of
I-65 (and north of I-10). Areas south of I-10 will be in the mid to
upper 50s. Lastly, the HIGH RISK of rip currents will persist
through Thursday night, with a MODERATE RISK to follow through
Friday night. /26
EXTENDED TERM /Saturday Through Tuesday/...The extended forecast
will be dry and cool. In the wake of the system moving Zeta out
of the area, high pressure will build over the southern great
plains with weak northwesterly flow developing on Saturday. Dry
air will continue to filter in from the northwest. A secondary
trough will dig into the Great Lakes on Sunday. As this system
moves through, a surface cold front will quickly drop into the
area Sunday night into Monday. With dry air in place, rain is not
expected with the passage of the front. The main thing will be the
much cooler air behind the front as the beginning of the week
could be the coldest air we have seen yet this fall.
Temperatures will be in the mid 70s through Sunday before dropping
into the low 70s and even 60s by Tuesday. Lows will be in the 40s
and 50s throughout the period. BB/03
MARINE...Hurricane Zeta will approach the northern Gulf coast
and move onshore later today into this evening. With the
relatively fast speed of Zeta, north at 15 knots on the 09z
advisory, and expected to increase as Zeta approaches the coast
and moves inland, an increase in winds to tropical storm levels
will be quick later today into tonight before decreasing. A strong
cold front crossing area waters later Thursday into Thursday
night will bring moderate to strong offshore flow through most of
Friday night. An easterly wave will move west over the Gulf this
weekend, bringing a more easterly flow to mainly open waters.
Protected waters are expected to see generally offshore flow.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ051>060-261>266.
Flash Flood Watch through Thursday morning for ALZ051>055-
261>266.
High Rip Current Risk through late Thursday night for ALZ265-266.
Storm Surge Warning for ALZ265-266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through late Thursday night for FLZ202-204-
206.
Storm Surge Warning for FLZ202-204.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
Flash Flood Watch through Thursday morning for MSZ067-075-076-
078-079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:12 AM CDT | Tornado Warning | MOB | Stone | 18 min |
| Oct 28, 10:36 AM CDT | Hurricane Warning | MOB | George, Greene, Perry, Stone | 15 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.